Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Aug 20, 2007, 7:28 PM CDT for Clay County, Dickinson County, Geary County, Kansas. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2007, 7:28 PM CDT (00:28 UTC)
- Expired
- Aug 20, 2007, 8:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
Counties Clay County, KS, Dickinson County, KS, Geary County, KS
The radar
The Topeka radar (KTWX), 64 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 7:37 PM CDT | TSTM WND GST 65 | Wakefield, KS | |
| Aug 20, 7:53 PM CDT | TSTM WND GST 65 | Wakefield, KS | E-SPOTTER ESTIMATED AT LEAST 65 MPH THUNDERSTORM WIND GUST. |
| Aug 20, 8:02 PM CDT | TSTM WND DMG | Milford, KS | REPORT OF SEVERAL TREES AND POWER LINES DOWN...ESTIMATED WIND GUST 70 MPH AT THE TIME DAMAGE HAPPENED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 6:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4029 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 210029
SVRTOP
KSC027-041-061-210115-
/O.NEW.KTOP.SV.W.0073.070821T0028Z-070821T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
728 PM CDT MON AUG 20 2007
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DICKINSON COUNTY IN CENTRAL KANSAS...
GEARY COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 815 PM CDT
* AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF
WAKEFIELD...OR ABOUT 16 MILES SOUTH OF CLAY CENTER...MOVING
SOUTHEAST AT 45 MPH. AT 720 PM TRAINED WEATHER SPOTTERS REPORTED
TREES DOWN 5 MILES NORTH OF LONGFORD.
* LOCATIONS IMPACTED INCLUDE...
MOONLIGHT...
MILFORD...
MILFORD LAKE...
MILFORD STATE PARK...
CHAPMAN...
JUNCTION CITY...
GRANDVIEW PLAZA...
GEARY COUNTY STATE PARK...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 283 AND 303.
STRONG DAMAGING WINDS GREATER THAN 70 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3926 9708 3914 9732 3886 9694 3887 9648
3915 9686
$$3 follow-up statements
000
WWUS53 KTOP 210045
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
744 PM CDT MON AUG 20 2007
KSC027-041-061-210115-
/O.CON.KTOP.SV.W.0073.000000T0000Z-070821T0115Z/
CLAY-GEARY-DICKINSON-
744 PM CDT MON AUG 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN DICKINSON...GEARY AND SOUTHEASTERN CLAY COUNTIES...
AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WAKEFIELD TO MOONLIGHT...OR FROM 14
MILES NORTHWEST OF JUNCTION CITY TO 10 MILES NORTHEAST OF
ABILENE...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
WAKEFIELD...MILFORD LAKE...MILFORD STATE PARK...JUNCTION
CITY...GEARY COUNTY STATE PARK AND GRANDVIEW PLAZA.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 283 AND 303.
STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3926 9708 3914 9732 3886 9694 3887 9648
3915 9686
$$000
WWUS53 KTOP 210102
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
759 PM CDT MON AUG 20 2007
KSC027-041-061-210115-
/O.CON.KTOP.SV.W.0073.000000T0000Z-070821T0115Z/
CLAY-GEARY-DICKINSON-
759 PM CDT MON AUG 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN DICKINSON...GEARY AND SOUTHEASTERN CLAY COUNTIES...
AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60
MPH EXTENDING FROM NEAR MILFORD STATE PARK TO JUNCTION CITY TO NEAR
GEARY COUNTY STATE PARK. THE STORMS WERE MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN MILFORD LAKE...JUNCTION CITY AND GRANDVIEW PLAZA.
AT 802 PM...70 MPH WINDS WERE REPORTED AT MILFORD.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 283 AND 303.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3926 9708 3914 9732 3886 9694 3887 9648
3915 9686
$$000
WWUS53 KTOP 210107
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
804 PM CDT MON AUG 20 2007
KSC027-041-061-210115-
/O.CON.KTOP.SV.W.0073.000000T0000Z-070821T0115Z/
CLAY-GEARY-DICKINSON-
804 PM CDT MON AUG 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN DICKINSON...GEARY AND EXTREME SOUTHEASTERN CLAY
COUNTIES...
AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF GRANDVIEW PLAZA TO GEARY COUNTY
STATE PARK...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF JUNCTION
CITY TO 9 MILES SOUTH OF JUNCTION CITY...MOVING SOUTHEAST AT 35 MPH.
AT 802 PM...70 MPH WINDS WITH LARGE TREE LIMBS DOWN WERE REPORTED IN
MILFORD.
LOCATIONS IMPACTED INCLUDE...
AREAS FROM MILFORD LAKE THROUGH JUNCTION CITY AND GRANDVIEW
PLAZA...AS WELL AS RURAL AREAS OF EASTERN GEARY COUNTY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 283 AND 316.
STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3916 9706 3914 9732 3886 9694 3887 9648
3907 9649 3906 9668 3908 9677 3915 9686
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:39 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 20, 3:39 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 339 PM CDT MON AUG 20 2007 .DISCUSSION... THE LATEST WATER VAPOR SATELLITE IMAGERY ALONG WITH THE 12Z UPPER AIR MAPS SHOWED AN UPPER LEVEL TROUGH MOVING EASTWARD INTO THE NORTHERN AND CENTRAL PLAINS. A BROAD UPPER RIDGE WAS LOCATED ACROSS THE SOUTHERN CONUS. A SECOND UPPER LEVEL TROUGH WAS LOCATED ACROSS THE PACIFIC NORTHWEST. THE 19Z SURFACE MAP SHOWED A WEAK COLD FRONT EXTENDING FROM EASTERN CO...NORTHEAST ACROSS NORTHWEST KS...INTO WEST CENTRAL NE THEN NORTHEAST INTO A SURFACE LOW OVER SOUTHEAST SD. A SURFACE TROUGH EXTENDED FROM NORTH CENTRAL NE...SOUTH-SOUTHWEST INTO NORTH CENTRAL KS. DEWPOINTS ACROSS MUCH OF EASTERN KS WERE IN THE MID 70S AND COMBINED WITH TEMPERATURES IN THE UPPER 90S ACROSS THE WESTERN COUNTIES AND MID 70 DEWPOINTS ACROSS THE EASTERN COUNTIES WAS CAUSING HEAT INDICES TO REACH 108 TO 112 DEGREES ACROSS MOST OF THE CWA WITH THE EXCEPTION OF THE FAR NORTHEAST COUNTIES. THEREFORE A HEAT ADVISORY WAS ISSUED FOR MOST OF THE CWA THROUGH 700 PM. TONIGHT...SURFACE BASED STORMS THAT DEVELOP ALONG THE SURFACE TROUGH OR WEAK COLD FRONT LATE THIS AFTERNOON AND EARLY EVENING ACROSS EAST CENTRAL NE AND CENTRAL KS WILL PROBABLY MOVE EAST INTO THE NORTHWEST COUNTIES OF THE CWA LATER THIS EVENING. ONE OF THE BIG QUESTIONS IS THE AMOUNT OF COVERAGE FROM THESE STORMS. THE NAM MODEL SHOWS AN MCS DEVELOPING ACROSS EASTERN NE...WHICH WOULD THEN PROPAGATE SOUTH-SOUTHWEST ACROSS MOST OF THE EASTERN COUNTIES OF THE CWA FROM LATE THIS EVENING THROUGH THE EARLY MORNING HOURS OF TUESDAY. MEANWHILE...THE RUC AND GFS HAVE SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOPING ALONG THE FRONT AND MOVING THEM EAST AND SOUTHEAST INTO THE NORTHWEST COUNTIES OF THE CWA LATE THIS EVENING BEFORE WEAKENING THEM AS THEY MOVE INTO THE CENTRAL COUNTIES DURING THE EARLY MORNING HOURS OF TUESDAY. GIVEN LOWER TO MID 70 DEWPOINTS ALONG WITH SURFACE TEMPERATES IN THE MID 90S TO AROUND 100 DEGREES HAVE CAUSED MLCAPES TO INCREASE 3-4,000 J/KG ACROSS EASTERN KS AND SOUTHEAST NE THIS AFTERNOON. THE VERTICAL WINDSHEAR PROFILES SHOW SOME TURNING FROM THE SURFACE TO 850MB...AND 30KTS OF WESTERLY FLOW ABOVE 600 MB. THUS SOME STORMS THAT DEVELOP ACROSS NORTH CENTRAL KS AND EASTERN NE THIS AFTERNOON AND EVENING MAY BECOME SEVERE WITH DAMAGING OUTFLOW WINDS BEING THE PRIMARY HAZARD. THE 0 DEGREE ISOTHERM HEIGHTS ARE ABOVE 16,000 FEET THUS THE HAIL MAY ONLY GET TO QUARTER SIZE IN THUNDERSTORMS WITH MID-LEVEL ROTATION. HEAVY RAINFALL MAY ALSO BE POSSIBLE GIVEN PWS OF 1.75 TO 2.0 INCHES. ATTM I KEPT THE HIGHEST POPS 40 PERCENT ACROSS THE NORTHERN COUNTIES. THIS MAY NEED TO BE UPDATED IF THE NAM SOLUTION IS CORRECT ABOUT DEVELOPING AN MCS ACROSS EASTERN NE. ATTM IM LEANING MORE TO THE GFS MODEL. LOWS TONIGHT WILL BE IN THE MID 70S ACROSS THE CWA. TUESDAY...THE UPPER RIDGE WILL CONTINUE ACROSS THE SOUTHERN CONUS. A BROAD UPPER LEVEL TROUGH WILL SET UP ACROSS THE NORTHERN HIGH PLAINS. MINOR 5H TROUGHS MAY RIDE ACROSS THE CENTRAL PLAINS ON THE NORTHERN PERIPHERY OF THE 5H RIDGE ACROSS THE SOUTHERN CONUS. DEEP 850MB MOISTURE WILL CONTINUE IN PLACE AND COMBINED WITH AFTERNOON HEATING WILL CAUSE MLCAPES TO ONCE AGAIN REACH THE 3 TO 4,000 J/KG LEVEL. THE CAP MAY BE STRONG ENOUGH TO SUPPRESS DEEP MOIST CONVECTION UNTIL LATE TUESDAY AFTERNOON. THERE MAY BE AN OUTFLOW BOUNDARY ALONG THE NE BORDER FROM THUNDERSTORMS OVERNIGHT THAT MAY HELP ENHANCE SURFACE CONVERGENCE ACROSS THE NORTHERN COUNTIES OF THE CWA. OTHERWISE...STORMS MAY DEVELOP FARTHER WEST ALONG THE SURFACE TROUGH/COLD FRONT ACROSS WESTERN AND CENTRAL KS. SOME OF THESE THUNDERSTORMS MAY REACH THE NORTHWEST COUNTIES BY EARLY EVENING. HIGHS WILL BE IN THE UPPER 90S ACROSS THE WESTERN COUNTIES WITH MID 90S ACROSS THE EASTERN COUNTIES OF THE CWA. HEAT INDICES MAY REACH ABOVE 105 DEGREES ACROSS THE CWA DURING THE AFTERNOON HOURS. I WILL LET THE NEXT SHIFT DETERMINE IF A HEAT ADVISORY WILL BE NEEDED. SINCE CONVECTION THIS MORNING COULD LEAVE CLOUD COVER ACROSS THE NORTHERN AND EASTERN COUNTIES ON TUESDAY. TUESDAY NIGHT THROUGH FRIDAY...NEARLY STATIONARY SURFACE BOUNDARY REMAINS THE FOCUS FOR CONVECTIVE INITIATION THROUGH THIS TIME PERIOD. THE BOUNDARY EXTENDS FROM NORTHWEST KANSAS THROUGH SOUTHEAST NEBRASKA AND INTO IOWA. HOWEVER...THE LOCATION OF THE BOUNDARY WILL CERTAINLY BE IMPACTED BY CONVECTION DURING THIS PERIOD. HAVE KEPT HIGHEST POPS IN THE NORTHERN PORTION OF THE CWA THROUGH THE END OF THE WORK WEEK. HIGH TEMPERATURES THROUGH THE PERIOD WILL BE MAINLY IN THE 90S...BUT A BIT COOLER FRIDAY AS MORE CLOUD COVER IS ANTICIPATED. UPPER LEVEL TROUGH MOVES OUT OF THE ROCKIES LATE FRIDAY AND PUSHES THE FRONT SOUTH THROUGH THE CWA FRIDAY NIGHT. HAVE INCREASED POPS OVER THE SOUTHERN PORTION OF THE CWA FRIDAY NIGHT. TIMING WITH THE FROPA HAS BEEN FAIRLY CONSISTENT OVER THE PAST FEW MODEL RUNS. SURFACE HIGH PRESSURE BUILDS OVER NORTHEAST KS BEHIND THE FRONT ON SATURDAY WITH SURFACE DEWPOINTS EXPECTED TO BE IN THE LOW TO MID 60S ALONG WITH HIGHS IN THE 80S SHOULD MAKE FOR A PLEASANT DAY SATURDAY. PROGRESSIVE FLOW PATTERN ALLOWS SOUTHERLY RETURN FLOW TO DEVELOP SUNDAY WITH TEMPERATURES GRADUALLY WARMING THROUGH MONDAY. NEXT FRONTAL BOUDARY SETS UP IN WESTERN KANSAS AND CENTRAL NEBRASKA WITH CONVECTION EXPECTED TO REMAIN MAINLY TO OUR NORTH AND WEST. KEPT SLIGHT CHANCE POPS IN FOR MONDAY WITH MOIST LOW LEVEL AIRMASS IN PLACE AND FEW WEAK WAVES IN THE FLOW. && .AVIATION... MAY SEE ISOLATED TO SCATTERED THUNDERSTORMS MOVE INTO THE TAF SITES LATER THIS EVENING. ATTM I PLACED IN VCTS BUT IF AN MCS WERE TO DEVELOP AND MOVE SOUTHEAST ACROSS THE CWA WE COULD SEE A PERIOD OF TIME WHERE THUNDERSTORMS MAY MOVE ACROSS THE TAF SITES LATE THIS EVENING AND DURING THE EARLY MORNING HOURS OF TUESDAY. OTHERWISE... EXPECT MOSTLY CLEAR SKIES. SOUTH AND SOUTHEASTERLY WINDS OF 5 TO 10 KTS ARE EXPECTED THROUGH THE NIGHT. THE SOUTHERLY WINDS WILL INCREASE TO 10 TO 20 KTS DURING THE AFTERNOON HOURS. MAY SEE SOME MID-LEVEL CLOUDS THIS MORNING AND THEN A FEW BOUNDARY LAYER CU DEVELOPING IN THE AFTERNOON HOURS WITH BASES OF 4,000 FEET. && .TOP WATCHES/WARNINGS/ADVISORIES...HEAT ADVSY IN EFFECT UNTIL 7 PM THIS EVENING FOR ALL FAR NORTHEAST CWA. &&
Hazardous weather outlook, Aug 20, 3:52 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 352 PM CDT MON AUG 20 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-211100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 352 PM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON OVER NORTH CENTRAL KANSAS...SPREADING INTO NORTHEAST KANSAS THIS EVENING AND OVERNIGHT. THESE STORMS MAY BE SEVERE THIS EVENING...WITH DAMAGING WINDS AND QUARTER SIZE HAIL THE PRIMARY HAZARD. HEAT INDICES LATE THIS AFTERNOON AND EARLY EVENING WILL RANGE FROM 106 TO 112 DEGREES ACROSS NORTH CENTRAL AND PORTIONS OF EAST CENTRAL KANSAS...GENERALLY WEST OF US HIGHWAYS 177 AND 77. HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES ACROSS NORTHEAST KANSAS AND MUCH EAST CENTRAL KANSAS. HEAT STROKE...HEAT CRAMPS AND HEAT EXHAUSTION WILL BE POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY OUTDOORS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE TUESDAY AFTERNOON THROUGH SATURDAY ACROSS MUCH OF THE AREA. SOME THUNDERSTORMS NORTH OF INTERSTATE 70 MAY BE SEVERE LATE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING...MAINLY NORTH OF INTERSTATE 70.
In the hours before
Local storm report, Aug 20, 5:27 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
527 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 7 NW REPUBLIC 40.00N 97.91W
08/20/2007 REPUBLIC KS TRAINED SPOTTER
BLEW THE TOP OFF A 4 INCH DIAMETER TREE.
&&
PHILLIPSSpecial weather statement, Aug 20, 6:24 PM CDT, 1 hour 4 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 624 PM CDT MON AUG 20 2007 KSZ009-210000- WASHINGTON- 624 PM CDT MON AUG 20 2007 THROUGH 700 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 30 MPH INTO NORTHWEST WASHINGTON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS IN EXCESS OF 40 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE MORROWVILLE AND HADDAM. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR PARTS OF NORTH CENTRAL KANSAS UNTIL 10 PM..
Local storm report, Aug 20, 6:34 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
634 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST 6 N GLASCO 39.44N 97.84W
08/20/2007 E60 MPH CLOUD KS TRAINED SPOTTER
&&
JLLocal storm report, Aug 20, 6:42 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
642 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND GST 6 N GLASCO 39.44N 97.84W
08/20/2007 E65 MPH CLOUD KS TRAINED SPOTTER
&&
JLSpecial weather statement, Aug 20, 6:44 PM CDT, 44 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 644 PM CDT MON AUG 20 2007 KSZ020-210015- CLOUD- 644 PM CDT MON AUG 20 2007 THROUGH 715 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 35 MPH ACROSS PORTIONS OF SOUTHERN CLOUD COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...STRONG WINDS OF 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE MILTONVALE AND GLASCO. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN AND CENTRAL CLOUD COUNTY THROUGH 7 PM. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Special weather statement, Aug 20, 7:16 PM CDT, 12 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 716 PM CDT MON AUG 20 2007 KSZ020-021-034-210100- CLAY-CLOUD-OTTAWA- 716 PM CDT MON AUG 20 2007 THROUGH 800 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE SOUTHEAST AT 30 MPH ACROSS PORTIONS OF SOUTHERN CLOUD...CLAY AND OTTAWA COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING PEA SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE MILTONVALE...OAK HILL...LONGFORD...MINNEAPOLIS...IDANA...MORGANVILLE AND CLAY CENTER. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:57 PM CDT | Severe Thunderstorm Warning | TOP | Riley | 48 min |
| Aug 20, 8:17 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Wabaunsee | 43 min |
| Aug 20, 8:34 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 41 min |
| Aug 20, 9:00 PM CDT | Severe Thunderstorm Warning | TOP | Wabaunsee | 30 min |
| Aug 20, 9:24 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris, Osage | 51 min |
| Aug 20, 9:54 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Lyon, Osage | 37 min |
| Aug 20, 11:10 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.